Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 28, 2001, 1:53 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2001, 1:53 AM CDT (06:53 UTC)
- Expired
- Jul 28, 2001, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gage County, NE, Jefferson County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 280653 FFWOMA NEC067-095-281300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 153 AM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A *
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 11:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT FRI JUL 27 2001
CONVECTION IS BEGINNING TO CROSS THE BORDER FROM KS MCS. FLASH
FLOOD GUIDANCE IN SE NEB IS GENERALLY 1.5 INCH OR LESS. RUC 700 MB
MOISTURE SUGGESTS THAT HEAVY RAIN IS A THREAT WITHIN THE SOUTHERNMOST
1 OR 2 TIERS OF COUNTIES IN PARTICULAR. WINDS ARE WEAK AT LOW
LEVELS AND STORMS ARE SLOW MOVING. ISSUED FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT.
.OMA...FLASH FLOOD WATCH TONIGHT IN PARTS OF THE SOUTHEAST...WITHIN
35 MILES OF THE KS BORDER
POLLACKIn the hours before
Special weather statement, Jul 27, 11:42 PM CDT, 2 hours 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 PM CDT FRI JUL 27 2001 STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN FAR SOUTHERN NEBRASKA. A WEAK LOW PRESSURE SYSTEM OVER CENTRAL KANSAS...COMBINED WITH A BAND OF VERY MOIST AIR ALOFT...HAS ALLOWED STRONG THUNDERSTORMS TO DEVELOP OVER KANSAS. SOME OF THESE STORMS WILL MOVE INTO FAR SOUTHERN NEBRASKA OVERNIGHT. THE MAIN WEATHER HAZARD WILL BE FLASH FLOODING FROM HEAVY RAINS...BUT A FEW STORMS MAY HAVE DAMAGING WIND OR LARGE HAIL...MAINLY SOUTH OF A LINE FROM FAIRBURY TO PERU. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:27 AM CDT | Flash Flood Warning | OAX | Lancaster | 6 hr |
| Jul 28, 1:38 AM CDT | Flash Flood Warning | OAX | Richardson | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.